MAUDE Adverse Event Report: STRYKER SPINE-US MANTIS LONG CONSTRUCT 110 DEG ROD INSERTER METAL; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US MANTIS LONG CONSTRUCT 110 DEG ROD INSERTER METAL; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48480111
Medical Device Problem Codes Material Separation (1562); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status and location of the device is currently unknown.
 
Event or Problem Description
It was reported that a mantis long construct 110 deg rod inserter metal tip disengaged intraoperatively.There were no adverse consequences to the patient.
 
Event or Problem Description
It was reported that a mantis long construct 110 deg rod inserter metal tip disengaged intra-operatively.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Visual inspection: visual inspection confirmed that tip of the returned inserter is missing.The hex tip was confirmed to be separated from the anvil.Weld analysis was performed and a fillet weld was present as specified on the drawing.Eds analysis on the anvil and hex tip both met the specification on the print.No material or manufacturing defects were found.Material analysis on similar device for similar complaint was performed.Device and complaint history records were reviewed for lot # 10h223.No relevant manufacturing issues were identified as all units met stryker specifications and no similar complaints were identified.Upon dhr review, the instrument was found to be more than seven years old.Per email correspondence with the company representative in the field, the instrument was used very often.The general instrument ifu states that: the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.The possible root cause of this event is normal wear and tear of the instruments.The possible root cause of this event is normal wear and tear of the instruments.

Brand Name
MANTIS LONG CONSTRUCT 110 DEG ROD INSERTER METAL
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9372925
Report Number0009617544-2019-00125
Device Sequence Number19404893
Product Code LXH
UDI-Device Identifier07613327270815
UDI-Public07613327270815
Combination Product (Y/N)N
PMA/510(K) Number
K133188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48480111
Device Catalogue Number48480111
Device Lot Number10H223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1